Alert archive / Pennsylvania / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 8, 2020, 2:40 AM EDT for Hunterdon County, New Jersey; Lehigh County, Northampton County, Pennsylvania. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 2:40 AM EDT (06:40 UTC)
- Expired
- Apr 8, 2020, 3:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:40 AM EDT | HAIL 0.7 | Northampton, PA | ABOUT TWO MINUTES OF PEA TO DIME SIZE HAIL. |
| Apr 8, 2:47 AM EDT | HAIL 0.5 | Easton, PA | PHOTO OF PEA TO HALF INCH HAIL PARTIALLY COVERING THE GROUND. TIME ESTIMATED FROM RADAR. |
| Apr 8, 2:55 AM EDT | HAIL 0.25 | 2 S Hellertown, PA | MPING REPORT. |
| Apr 8, 2:58 AM EDT | HAIL 0.25 | 1 Sw Palmer Heights, PA | MPING REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WWUS81 KPHI 080640
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
240 AM EDT Wed Apr 8 2020
NJZ007-009-PAZ055-060>062-103-105-080715-
Hunterdon-Warren-Upper Bucks-Lehigh-Monroe-Western
Montgomery-Northampton-Berks-
240 AM EDT Wed Apr 8 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HUNTERDON...
SOUTHWESTERN WARREN...NORTHEASTERN BERKS...LEHIGH...NORTHWESTERN
BUCKS...SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...
At 239 AM EDT, strong thunderstorms were clustered over Bethlehem, or
near Allentown, moving southeast at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown, Nazareth,
Flemington, Slatington, Chalfont, Tinicum, Clinton and Bath.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 0 and 16.
Interstate 78 in Pennsylvania between mile markers 43 and 76.
Northeast Extension between exits A44 and A56.
LAT...LON 4081 7554 4081 7548 4085 7549 4088 7545
4056 7476 4040 7502 4041 7504 4035 7511
4034 7515 4027 7524 4060 7582
TIME...MOT...LOC 0639Z 314DEG 38KT 4062 7536
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 7, 9:48 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 7, 9:48 PM EDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
948 PM EDT Tue Apr 7 2020
.SYNOPSIS...
A warm front will lift across our region tonight. Weak low pressure
will track along the front and pass overhead Wednesday morning
before moving offshore. A strong cold front will move through on
Thursday as low pressure rapidly intensifies over coastal New
England. That area of low pressure will gradually depart into the
maritimes on Friday. High pressure will build in for most of the
weekend. Another low pressure coming out of the Gulf Coast states
will likely affect the region late Sunday and into Monday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Adjusted PoPs down for the next few hours as the current round
of showers does not look like it will amount to much. With the
lack of much forcing and a stable boundary layer, it looks like
showers should stay isolated through 06Z.
After 06Z/2 AM EDT, the final round and more strongly forced
round of showers and thunderstorms is expected. This will be
enhanced by a low level northwesterly jet. Given the timing of
this event, it is uncertain if the elevated instability will be
enough to mix down the stronger winds from the jet. The elevated
instability may be enough though to maintain a potential for
small hail.
Overnight temperatures should be mild with lows expected to range
from the upper 40s to the middle 50s. The wind should favor the
southwest at less than 10 MPH.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The weak low associated with our final overnight batch of
precipitation should move farther off the coast on Wednesday. It is
forecast to pull the frontal boundary back to the south of our
region. We will indicate a gradual decrease in cloud cover. However,
there remains a low or slight chance of showers, with maybe a few
rumbles of thunder.
Wednesday is expected to be quite warm with highs in the 60s up
north and near the coast, and in the 70s elsewhere. The wind should
favor the west and northwest around 10 MPH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Overview...
An active pattern is poised to continue over the next several days
and likely beyond as persistent troughing over the Great Lakes fuels
an active storm track in the East. Definitely a much different type
of pattern than we've seen most of the past few months as a steady
supply of cold Canadian air gets ushered into the northern US.
Combined with a growing supply of very warm, moist air over the Gulf
region and a strong subtropical jet, this is a recipe for frequent
storminess in the days and potentially couple of weeks ahead. Two
synoptic storm systems are likely to impact us this period, one on
Thursday and the other early next week, but most of the days this
period will feature some weather concerns in one way or another. For
this forecast, the bulk of the attention was placed on the Thursday-
Friday period, as the weekend appears relatively quiet and the
potential storm system early next week is a little too far out to
pay much attention especially given concerns in the nearer future.
Dailies...
Wednesday night... Quiet conditions expected as we get into a short
break between systems. Lows likely to be a few degrees above average
with 850mb temperatures around +5 to +7C and increasing cloud cover.
Thursday-Thursday night... An active day of weather is likely
Thursday. Synoptically, a classic evolution as a strong shortwave
dives into the Great Lakes. The subtropical and polar jets look to
phase just south of our region, with a strong (160 kt+) jet max
developing. Just downstream the shortwave, surface low pressure will
be tracking out of Canada and into New England. Over the course of
the day Thursday, the shortwave will begin to pivot more negative in
tilt. Meanwhile, the low pressure will find itself in the divergent
left exit region of the strong jet max to our south, and will also
feel increasing baroclinic influence as it approaches the Gulf of
Maine. The result will be a period of rapid deepening of the low on
Thursday as its center jumps towards the Maine coast, with its
central pressure dropping below 970mb by Thursday evening.
In terms of sensible weather, two primary and somewhat related
concerns for Thursday. A strong cold front associated with the
strengthening low will move through during the day, likely from late
morning through mid afternoon. Ahead of it, there is potential for
convection. This is a conditional threat as there is uncertainty as
to destabilization. Today's trends in guidance with the front are
generally faster, which would limit daytime heating and instability
and help keep convection more limited and/or elevated. However, if
we do develop some surface based instability, severe winds would be
a concern given very strong forcing and impressive wind profiles.
The second concern on Thursday will be the potential for a period of
strong synoptic winds immediately behind the front. We should
quickly mix out once the front passes, and low level winds remain
particularly elevated for a couple of hours. BUFKIT profiles suggest
the potential for a period of 40 to 50 mph wind gusts, before winds
likely weaken a little, at least temporarily, into the evening and
overnight hours. Overnight, strong cold advection will be ongoing,
but the breezy conditions will keep the lows near or only a little
below average, though it will feel colder.
Friday-Friday night... For Friday, attention will again be on the
winds as intense low pressure moves out of the Gulf of Maine and
into the Canadian maritimes. A tight pressure gradient will be in
place, and guidance agrees on deep mixing during the day, likely to
near 700mb. Winds at 850mb and above look to be in the 30 to 45 kt
range, and much of that is likely to be brought down to the surface
in gusts. GFS BUFKIT profiles would support advisory level winds,
while the NAM would likely keep us just below. Either way, it will
be a windy day and likely on the edge of Wind Advisory thresholds.
Boundary layer RH values remain fairly high on Friday, and this will
help some surface based instability develop. In the winter months
this is the type of day we'd watch for snow squall potential. We're
lacking much of a trigger mechanism, but a rain or snow shower is
possible Friday especially up north towards the Poconos. Highs on
Friday only in the low 50s for most with some 40s to the north as
unseasonably cold air is advected in behind Thursday's front. A
chilly night is likely as well, but winds should remain elevated
enough to prevent a freefall in temperatures and also limit the
frost potential.
Saturday-Sunday... A general lull in active weather for the weekend.
High pressure moving out of the Midwest will be centered to our
south on Saturday then offshore by Sunday. Could have some fire
weather concerns on Saturday pending what the fuel moisture looks
like as the winds, while much lighter than Friday, will still be a
little breezy and RH values drop a little more. A warming trend is
likely over the weekend following the Friday cooldown. Depending on
the timing of the next system, could have some showers by Sunday
afternoon especially to the south, but think most of the day will be
dry.
Sunday night-Tuesday... Our next weather system arrives. As
mentioned, did not spend too much time on this period given more
pressing shorter term concerns. But the general idea looks to be low
pressure lifting out of the Gulf Coast region as a trough ejects out
of the Plains and ridging builds along the East Coast. With roots in
the Gulf of Mexico, this may be a moisture laden system with
potential threats of heavy rain and gusty winds, but we'll have
several days to watch its evolution.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR conditions deteriorating to MVFR and perhaps briefly
to IFR in showers. Some thunder is possible. Southwest wind 10 knots
or less. Low level wind shear is possible after 06Z as a low
level northwesterly jet is expected to develop over the region.
High confidence in the wind and the occurrence of showers. Low
to medium confidence in the timing of the precipitation and the
onset of low level wind shear.
Wednesday...MVFR conditions improving to VFR. Northwest wind around
10 knots. Medium confidence.
Outlook...
Wednesday night-Thursday... Initially on Wednesday night, expect
mainly VFR conditions with some MVFR possible. More widespread MVFR
and potentially IFR should develop later Wednesday night. Continued
MVFR/IFR into Thursday morning. A band of moderate to heavy rain
with embedded thunder will move through from west to east between
mid-morning and mid-afternoon. Behind this, improvement to VFR is
possible Thursday afternoon and evening. Light and variable winds
Wednesday night will become southerly Thursday morning. Winds will
shift to southwest then west-northwest as the area of rain moves
through. As this happens, speeds will abruptly increase with gusts
of 35 to 40 kt possible Thursday afternoon. Low confidence in flight
conditions Wednesday night. Moderate confidence for overall trends
on Thursday.
Thursday night... Mainly VFR. Westerly winds 10 to 15 kt with gusts
to 25 kt. High confidence.
Friday-Friday night... Mainly VFR, but MVFR possible especially
towards RDG and ABE during the day Friday. West-northwest winds of
15 to 25 kt with gusts as high as 40 kt Friday afternoon. Winds
gradually diminishing overnight. High confidence.
Saturday-Saturday night... VFR. West-northwest winds 10 to 15 kt
with gusts to 20 kt, becoming southwest in the evening then light
and variable overnight. High confidence.
&&
.MARINE...
A warm front is forecast to lift over the coastal waters of Delaware
and New Jersey for tonight. Weak low pressure is expected to pass
off our coast on Wednesday morning, pulling the frontal boundary
back to the south.
Wind speeds and wave heights are anticipated to remain below the
Small Craft Advisory criteria.
Outlook...
Wednesday night... Sub-SCA conditions expected. Winds northeast
shifting to southeast at around 10 kt. Seas 2 to 4 ft.
Thursday-Thursday night... Initially sub-SCA conditions. However, a
sharp increase in winds is likely during the late morning or early
afternoon as winds shift from southwest to northwest with a frontal
passage. Gale force winds are possible Thursday afternoon.
Overnight, conditions will more likely diminish slightly to SCA
levels, though west-northwest winds could still gust to 30 kt and
cannot rule out gale conditions. Seas mainly 3 to 5 ft.
Friday... Westerly gales expected. Wind gusts to 40 kt or slightly
higher are likely. Seas 4 to 6 ft.
Friday night-Saturday... Gradual improvement in conditions expected.
Winds should drop below gale force early Friday night, and may drop
below SCA levels on Saturday though will still likely be gusting 20
to 25 kt out of the west-northwest. Seas 3 to 5 ft Friday night
diminishing to 2 to 3 ft on Saturday.
&&
.TIDES/COASTAL FLOODING...
A coastal flood advisory has been issued for the southern shores
of the Raritan Bay, the New Jersey shore, and the Delaware
Beaches for the high tide cycle on Wednesday evening.
Astronomical high tides will be running high for the next few days
associated with the full moon on April 7. We don't have much onshore
flow through the next few days, but given the current astronomical
high tides, even weak onshore flow could produce minor coastal
flooding. At this point, we are expecting spotty minor flooding for
most high tide cycles until we get to Wednesday evening. For the
Wednesday evening/night high tide, widespread minor flooding
is expected for the Atlantic oceanfront.
On the Delaware Bay and tidal portions of the Delaware River,
there could be spotty minor tidal flooding for the next few high
tide cycles, but the chance for widespread minor flooding is
low.
At this point, tidal flooding is not expected along the northeastern
Chesapeake Bay.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 7 PM Wednesday to 1 AM EDT
Thursday for NJZ012>014-020-022>027.
DE...Coastal Flood Advisory from 7 PM Wednesday to 1 AM EDT
Thursday for DEZ003-004.
MD...None.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Iovino/Johnson
Short Term...Iovino
Long Term...O'Brien
Aviation...Iovino/Johnson/O'Brien
Marine...Iovino/O'Brien
Tides/Coastal Flooding...JohnsonHazardous weather outlook, Apr 7, 9:39 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 939 PM EDT Tue Apr 7 2020 NJZ012>014-020-026-027-090145- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Coastal Ocean- Southeastern Burlington- 939 PM EDT Tue Apr 7 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-070-071- 101>104-090145- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Gloucester-Camden-Cumberland-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery- 939 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ003-004-NJZ022>025-090145- Inland Sussex-Delaware Beaches-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic- 939 PM EDT Tue Apr 7 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. NJZ001-007>010-015-019-PAZ054-055-061-062-105-106-090145- Sussex-Warren-Morris-Hunterdon-Somerset-Mercer- Northwestern Burlington-Carbon-Monroe-Lehigh-Northampton-Upper Bucks- Lower Bucks- 939 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. A round of thunderstorms is possible late tonight. Some of these storms could be severe with the primary hazard of strong winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential of reaching Wind Advisory criteria as gusts up to 40-45 kts may be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-090145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 939 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Beginning Thursday afternoon gusty winds will develop and persist through Friday with the potential for Gales Thursday evening and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 8, 1:06 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
106 AM EDT Wed Apr 8 2020
DEZ001-002-MDZ008-012-NJZ016-021-080545-
Kent-New Castle-Cecil-Kent-Salem-Cumberland-
106 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHERN KENT...NORTHEASTERN KENT...CECIL...WEST CENTRAL CUMBERLAND
AND SOUTHWESTERN SALEM COUNTIES...
At 106 AM EDT, a strong thunderstorm was located over Charlestown, or
near Havre De Grace, moving southeast at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Middletown, Elkton, Calvert, Smyrna, North East, Clayton, Delaware
City, Charlestown, Greenwich, Cecilton, Shiloh, Warwick, Zion,
Woodland Beach, Glasgow, Bohemias Mills, Hancocks Bridge, Newport
Meadows, Port Penn and Brantwood.
This includes Interstate 95 in Maryland between mile markers 91 and
109.
LAT...LON 3972 7601 3944 7525 3920 7545 3939 7604
3943 7600 3946 7601 3952 7598 3955 7603
3955 7608 3959 7611
TIME...MOT...LOC 0506Z 301DEG 37KT 3956 7600
NCSpecial weather statement, Apr 8, 1:53 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
153 AM EDT Wed Apr 8 2020
PAZ054-055-061-062-080630-
Lehigh-Monroe-Northampton-Carbon-
153 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT LEHIGH...CARBON...SOUTHWESTERN
MONROE AND CENTRAL NORTHAMPTON COUNTIES...
At 153 AM EDT, a strong thunderstorm was located over Nesquehoning,
or near Lehighton, moving southeast at 50 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Allentown, Lehighton, Bethlehem, Emmaus, Northampton, Wilson,
Hellertown, Nazareth, Palmerton, Jim Thorpe, Slatington,
Nesquehoning, Bath, Weatherly, Walnutport, Belfast, Tatamy, Steuben,
Neffs and Coffeetown.
This includes the following highways...
Interstate 78 in Pennsylvania between mile markers 52 and 68.
Northeast Extension between exits A56 and A74.
LAT...LON 4075 7519 4047 7544 4072 7580 4074 7576
4083 7590 4091 7599 4098 7582 4098 7580
4101 7573 4102 7573
TIME...MOT...LOC 0553Z 302DEG 43KT 4088 7583
NCSpecial weather statement, Apr 8, 1:55 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
155 AM EDT Wed Apr 8 2020
DEZ001-NJZ016-017-PAZ070-071-101-102-104-080645-
New Castle-Salem-Gloucester-Eastern Montgomery-Delaware-Western
Chester-Eastern Chester-Philadelphia-
155 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE...
NORTHWESTERN SALEM...NORTHWESTERN GLOUCESTER...SOUTHEASTERN
MONTGOMERY...CHESTER...WEST CENTRAL PHILADELPHIA AND DELAWARE
COUNTIES...
At 155 AM EDT, a strong thunderstorm was located over Parkesburg, or
14 miles southeast of New Holland, moving east at 45 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Philadelphia, Wilmington, Newark, West Chester, Chester, Pennsville,
Coatesville, Yeadon, Westtown, Carneys Point, Downingtown, Folcroft,
Swarthmore, Elsmere, Kennett Square, New Castle, Penns Grove, Oxford,
Narberth and Parkesburg.
This includes the following highways...
Interstate 295 in New Jersey between mile markers 0 and 13.
Interstate 95 in Pennsylvania between mile markers 0 and 9.
New Jersey Turnpike near exit 1.
Interstate 95 in Delaware between mile markers 5 and 23.
Interstate 476 in Pennsylvania between mile markers 0 and 15.
Pennsylvania Turnpike near exit 312.
Interstate 76 in Pennsylvania between mile markers 336 and 338.
LAT...LON 3985 7602 3987 7599 3992 7600 3994 7598
3995 7600 4004 7593 4010 7594 4005 7520
3958 7543 3969 7579 3972 7579 3972 7589
3977 7605
TIME...MOT...LOC 0555Z 271DEG 39KT 3993 7593
NCSpecial weather statement, Apr 8, 1:59 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
159 AM EDT Wed Apr 8 2020
PAZ060-101-080645-
Western Chester-Berks-
159 AM EDT Wed Apr 8 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BERKS AND NORTH
CENTRAL CHESTER COUNTIES...
At 159 AM EDT, strong thunderstorms were clustered over
Fredericksburg, or near Myerstown, moving east at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Topton, Leesport,
Shoemakersville, Elverson, Bernville, Lyons, Strausstown, New Morgan,
Spring Ridge and Pughtown.
This includes the following highways...
Interstate 78 in Pennsylvania near mile marker 8, and between mile
markers 10 and 29.
Pennsylvania Turnpike near exit 298.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4049 7643 4052 7635 4052 7625 4056 7612
4053 7566 4050 7562 4030 7565 4024 7570
4024 7566 4017 7566 4009 7569 4011 7594
4014 7588
TIME...MOT...LOC 0559Z 271DEG 39KT 4044 7640
NCSpecial weather statement, Apr 8, 2:35 AM EDT, 5 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 235 AM EDT Wed Apr 8 2020 NJZ017>019-022-027-080700- Northwestern Burlington-Camden-Atlantic-Gloucester-Southeastern Burlington- 235 AM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC... CAMDEN...NORTHEASTERN GLOUCESTER AND CENTRAL BURLINGTON COUNTIES... At 235 AM EDT, a strong thunderstorm was located over Turnersville, or 9 miles southeast of Gloucester City, moving east at 30 mph. Half inch hail is possible with this storm. Locations impacted include... Cherry Hill, Evesham, Voorhees, Glassboro, Lindenwold, Hammonton, Bellmawr, Pitman, Clayton, Berlin, Tabernacle, Shamong, Magnolia, Chesilhurst, Elwood-Magnolia, Atsion, Wharton State Forest, Batsto, Sicklerville and Echelon. This includes the following highways... Atlantic City Expressway between mile markers 17 and 44. Interstate 295 in New Jersey between mile markers 30 and 34. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3965 7515 3991 7505 3984 7452 3949 7467 TIME...MOT...LOC 0635Z 265DEG 25KT 3978 7504 NC
Special weather statement, Apr 8, 2:40 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
240 AM EDT Wed Apr 8 2020
NJZ007-009-PAZ055-060>062-103-105-080715-
Hunterdon-Warren-Upper Bucks-Lehigh-Monroe-Western
Montgomery-Northampton-Berks-
240 AM EDT Wed Apr 8 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HUNTERDON...
SOUTHWESTERN WARREN...NORTHEASTERN BERKS...LEHIGH...NORTHWESTERN
BUCKS...SOUTH CENTRAL MONROE AND NORTHAMPTON COUNTIES...
At 239 AM EDT, strong thunderstorms were clustered over Bethlehem, or
near Allentown, moving southeast at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown, Nazareth,
Flemington, Slatington, Chalfont, Tinicum, Clinton and Bath.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 0 and 16.
Interstate 78 in Pennsylvania between mile markers 43 and 76.
Northeast Extension between exits A44 and A56.
LAT...LON 4081 7554 4081 7548 4085 7549 4088 7545
4056 7476 4040 7502 4041 7504 4035 7511
4034 7515 4027 7524 4060 7582
TIME...MOT...LOC 0639Z 314DEG 38KT 4062 7536
NCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:30 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 33 hr |
| Apr 8, 2:30 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 30 min |
| Apr 8, 2:35 AM EDT | Special Weather Statement | PHI | Camden | 25 min |
| Apr 8, 2:51 AM EDT | Special Weather Statement | PHI | Cumberland | 24 min |
| Apr 8, 2:58 AM EDT | Special Weather Statement | PHI | Burlington | 32 min |
| Apr 8, 3:13 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex | 32 min |
| Apr 8, 3:25 AM EDT | Special Weather Statement | PHI | Burlington, Ocean | 35 min |
| Apr 8, 3:50 AM EDT | Gale Watch | PHI | 24 hr | |
| Apr 8, 4:21 AM EDT | Special Weather Statement | PHI | Cumberland | 39 min |
| Apr 8, 4:52 AM EDT | Special Marine Warning | PHI | 83 min | |
| Apr 8, 4:56 AM EDT | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland | 64 min |
| Apr 8, 3:24 PM EDT | Gale Warning | PHI | 58 hr | |
| Apr 8, 7:19 PM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 24 hr |
| Apr 8, 1:53 AM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 37 min |
| Apr 8, 1:55 AM EDT | Special Weather Statement | PHI | Chester, Delaware | 50 min |
| Apr 8, 1:59 AM EDT | Special Weather Statement | PHI | Berks | 46 min |
| Apr 7, 11:10 PM EDT | Special Weather Statement | PHI | Sussex | 35 min |
| Apr 7, 11:48 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 27 min |
| Apr 8, 12:53 AM EDT | Special Weather Statement | PHI | Kent | 52 min |
| Apr 8, 1:06 AM EDT | Special Weather Statement | PHI | New Castle | 39 min |
| Apr 7, 11:21 PM EDT | Special Weather Statement | PHI | Caroline | 39 min |
| Apr 8, 12:09 AM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 51 min |
Nearby
Special Weather Statements in Pennsylvania, 2020Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.